MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC ROD CUTTER; CUTTER,WIRE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC ROD CUTTER; CUTTER,WIRE
Model Number 388.72
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/05/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: investigation flow: damage.Visual inspection: the rod cutter (part #: 388.72, lot #: 83p5220) was returned and received at us cq.Upon visual inspection of the device and the picture, it was observed that the distal tip of the cutting edge of the device was broken.The broken fragments were not returned.No other issues were identified with the returned device.Device failure/defect was identified.Dimensional inspection: no dimensional inspection can be performed due to post-manufacturing damage.Furthermore, the complaint-relevant dimensions cannot be checked for dimensional accuracy, because of the design of the device.Document/specification review: based on the date of manufacture, the current and manufactured revision of drawings were reviewed.The complaint was confirmed.The device received was broken.Hence confirming the allegation.Investigation conclusion: the complaint condition was confirmed for the rod cutter (part #: 388.72, lot #: 83p5220).There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.The potential cause could be due to unintended forces applied to the device.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: part number: 388.72.Lot number: 83p5220 (wo# 17277168).Manufacturing site: (b)(4).Release to warehouse date: feb 17, 2021 a review of the device history records was performed for the finished device lot number, and no non-conformances were identified.The raw material certificate was reviewed and the used material was according to the specification of the device.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2021, patient underwent for a spinal fusion procedure due to unknown reason.During the procedure, the rod cutter fractured while cutting rod.The procedure was completed successfully without surgical delay.Fragments were generated and were removed easily without additional intervention.Patient outcome was unknown.Concomitant device reported: unknown rod (part# unknown; lot# unknown; quantity: 1).This complaint involves one (1) device.This report is for (1) rod cutter this report is 1 of 1 (b)(4).

Brand Name
ROD CUTTER
Common Device Name
CUTTER,WIRE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key11637871
Report Number2939274-2021-01754
Device Sequence Number19753831
Product Code HXZ
UDI-Device Identifier10705034773759
UDI-Public(01)10705034773759
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number388.72
Device Catalogue Number388.72
Device Lot Number83P5220
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/22/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/11/2021
Initial Report FDA Received Date04/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age13 YR